Advertisement

Siberian Mathematical Journal

, Volume 47, Issue 4, pp 751–766 | Cite as

Propagation of perturbations in thin capillary film equations with nonlinear diffusion and convection

  • R. M. Taranets
Article

Abstract

We study the evolution of the support of an arbitrary strong generalized solution to the Cauchy problem for the thin film equation with nonlinear diffusion and convection. We find an upper bound exact (in a sense) for the propagation speed of the support of this solution.

Keywords

thin film equation convection Cauchy problem support propagation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bernis F., “Viscous flows, fourth order nonlinear degenerate parabolic equations and singular elliptic problems,” in: Free Boundary Problems: Theory and Applications, Proceedings of the International Conference Held in Toledo, Spain, June 21–26, 1993. Longman Scientific & Technical, Harlow, 1995, pp. 40–56 (Pitman Res. Notes Math.; Ser. 323).Google Scholar
  2. 2.
    Bertozzi A. L., Munch A., and Shearer M., “Undercompressive shocks in thin film flows,” Phys. D., 134, 431–464 (1999).zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Bertozzi A. L. and Pugh M., “The lubrication approximation for thin viscous films: the moving contact line with a porous media cutoff of the Van der Waals interactions,” Nonlinearity, 7, No. 6, 1535–1564 (1994).zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Bertozzi A. L. and Pugh M., “Long-wave instabilities and saturation in thin film equations, ” Comm. Pure Appl. Math., 51, No. 6, 625–661 (1998).zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Elliot C. M. and Garcke H., “On the Cahn-Hilliard equation with degenerate mobility,” SIAM J. Math. Anal., 27, No. 2, 404–423 (1996).MathSciNetCrossRefGoogle Scholar
  6. 6.
    Grün G., “Degenerate parabolic differential equations of fourth order and plasticity model with non-local hardening,” Z. Anal. Anwendungen., Bd 14, 541–574 (1995).zbMATHMathSciNetGoogle Scholar
  7. 7.
    Oron A., Davis S. H., and Bankoff G., “Long-scale evolution of thin liquid films,” Rev. Mod. Phys., 69, No. 3, 931–980 (1997).CrossRefGoogle Scholar
  8. 8.
    Bertozzi A. L., Munch A., Shearer M., and Zumbrun K., “Stability of compressive and undercompressive thin film traveling waves. The dynamics of thin fluid films,” European J. Appl. Math., 12, No. 3, 253–291 (2001).zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Bertozzi A. L. and Shearer M., “Existence of undercompressive traveling waves in thin film equations,” SIAM J. Math. Anal., 32, No. 1, 194–213 (2000).zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Bernis F. and Friedman A., “Higher order nonlinear degenerate parabolic equations,” J. Differential Equations, 83, No. 1, 179–206 (1990).zbMATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Bernis F., “Finite speed of propagation and continuity of the interface for thin viscous flows, ” Adv. Differential Equations, 1, No. 3, 337–368 (1996).zbMATHMathSciNetGoogle Scholar
  12. 12.
    Kersner R. and Shishkov A., Existence of Free-Boundaries in Thin-Film Theory [Preprint IAMM NASU; No. 6], Donetsk (1996).Google Scholar
  13. 13.
    Bernis F., “Finite speed of propagation for thin viscous flows when 2 ≤ n juvy 3, ” C. R. Acad. Sci. Paris Sér. I Math., 322, No. 12, 1169–1174 (1996).zbMATHMathSciNetGoogle Scholar
  14. 14.
    Hulshof J. and Shishkov A., “The thin film equation with 2 ≤ n juvy 3: Finite speed of propagation in terms of the L 1-norm,” Adv. Differential Equations, 3, No. 5, 625–642 (1998).zbMATHMathSciNetGoogle Scholar
  15. 15.
    Beretta E., Bertsch M., and Dal Passo R., “Nonnegative solutions of a fourth-order nonlinear degenerate parabolic equation,” Arch. Rational Mech. Anal., 129, No. 2, 175–200 (1995).zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Bertsch M., Dal Passo R., Garcke H., and Grün G., “The thin viscous flow equation in higher space dimension,” Adv. Differential Equations, 3, No. 3, 417–440 (1998).zbMATHMathSciNetGoogle Scholar
  17. 17.
    Grün G., “Droplet spreading under weak slippage: A basic result on finite speed of propagation,” SIAM J. Math. Anal., 34, No. 4, 992–1006 (2003).zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Dal Passo R., Giacomelli L., and Grün G., “A waiting time phenomenon for thin film equations,” Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 30, No. 2, 437–464 (2001).zbMATHMathSciNetGoogle Scholar
  19. 19.
    Taranets R. M., “Perturbation propagation in equations of thin capillary films with nonlinear absorption,” Trudy Inst. Prikl. Mat. i Mekh., 8, 181–194 (2003).MathSciNetGoogle Scholar
  20. 20.
    Taranets R. M. and Shishkov A. E., “Effect of time delay of support propagation in equations of thin films,” Ukrainian Math. J., 55, No. 7, 1131–1152 (2003).zbMATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Dal Passo R., Giacomelli L., and Shishkov A., “The thin film equation with nonlinear diffusion,” Comm. Partial Differential Equations, 26, No. 9&10, 1509–1557 (2001).zbMATHMathSciNetGoogle Scholar
  22. 22.
    Giacomelli L. and Shishkov A., Propagation of Support in One-Dimensional Convected Thin-Film Flow [Preprint / IAC “Mauro Picone”], Rome, Sept. (2003); to appear in Ind. Univ. Math. J.Google Scholar
  23. 23.
    Taranets R. M. and Shishkov A. E., “On a flow thin-film equation with nonlinear convection in multidimensional domains,” Ukrain. Mat. Vestnik, 1, No. 3, 402–444 (2004).MathSciNetGoogle Scholar
  24. 24.
    Oleinik O. A. and Radkevich E. V., “The method of introducing a parameter in the study of evolution equations,” Russian Math. Surveys, 33, No. 5, 7–76 (1978).zbMATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    Galaktionov V. A. and Shishkov A. E., “Saint-Venant’s principle in blow-up for higher-order quasilinear parabolic equations,” Proc. Roy. Soc. Edinburgh Sect. A, 133, No. 5, 1075–1119 (2003).zbMATHMathSciNetGoogle Scholar
  26. 26.
    Dal Passo R., Garcke H., and Grün G., “On a fourth-order degenerate parabolic equation: Global entropy estimates, existence and qualitative behavior of solutions,” SIAM J. Math. Anal., 29, No. 2, 321–342 (1998).zbMATHMathSciNetCrossRefGoogle Scholar
  27. 27.
    Nirenberg L., “An extended interpolation inequality,” Ann. Scuola Norm. Sup. Pisa Sci. Fis. Mat., III. Ser. 20, 733–737 (1966).Google Scholar
  28. 28.
    Bernis F., “Finite speed of propagation and asymptotic rates for some nonlinear higher order parabolic equation with absorption,” Proc. Roy. Soc. Edinburgh Sect. A, 104, 1–19 (1986).zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • R. M. Taranets
    • 1
  1. 1.Institute of Applied Mathematics and MechanicsDonetsk theUkraine

Personalised recommendations